Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 34, NWS Pueblo, CO

May 4, 20245 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 4, 2024, 2:14 PM MDT for 5 counties in Colorado. It took effect at May 5, 2024, 2:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2024, 2:14 PM MDT (20:14 UTC)
In effect from
May 5, 2024, 2:00 PM MDT
Expired
May 5, 2024, 7:00 PM MDT
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS85 KPUB 042014
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
214 PM MDT Sat May 4 2024


COZ224-051215-
/O.NEW.KPUB.FW.W.0034.240505T2000Z-240506T0100Z/
/O.NEW.KPUB.FW.A.0032.240506T1600Z-240507T0400Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
214 PM MDT Sat May 4 2024

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 2 PM to 7 PM MDT Sunday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Monday morning through Monday
evening.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph late Sunday
  and again on Monday.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-232-233-237-051215-
/O.NEW.KPUB.FW.A.0032.240506T1600Z-240507T0400Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
214 PM MDT Sat May 4 2024

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 225, 232, 233, AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday morning through Monday evening.

* Affected Area...Fire Weather Zones 225, 232, 233 and 237.

* Winds...West 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
459 
WWUS85 KPUB 050124
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
724 PM MDT Sat May 4 2024

COZ224-051730-
/O.CON.KPUB.FW.W.0034.240505T2000Z-240506T0100Z/
/O.CON.KPUB.FW.A.0032.240506T1600Z-240507T0400Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
724 PM MDT Sat May 4 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 224...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-232-233-237-051730-
/O.CON.KPUB.FW.A.0032.240506T1600Z-240507T0400Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
724 PM MDT Sat May 4 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 225, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 225, 232, 233 and 237.

* Winds...West 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Hodanish
231 
WWUS85 KPUB 050957
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
357 AM MDT Sun May 5 2024

COZ224-060200-
/O.UPG.KPUB.FW.A.0032.240506T1600Z-240507T0400Z/
/O.NEW.KPUB.FW.W.0035.240506T1600Z-240507T0400Z/
/O.CON.KPUB.FW.W.0034.240505T2000Z-240506T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
357 AM MDT Sun May 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 10 PM MDT Monday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ225-232-233-237-060200-
/O.UPG.KPUB.FW.A.0032.240506T1600Z-240507T0400Z/
/O.NEW.KPUB.FW.W.0035.240506T1600Z-240507T0400Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
357 AM MDT Sun May 5 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 225,
232, 233, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 10 PM MDT Monday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 225, 232, 233 and 237.

* Winds...On Monday...West 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of 
strong winds, low relative humidity, and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
589 
WWUS85 KPUB 052035
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
235 PM MDT Sun May 5 2024

COZ224-061245-
/O.NEW.KPUB.FW.A.0033.240507T1500Z-240508T0400Z/
/O.CON.KPUB.FW.W.0034.000000T0000Z-240506T0100Z/
/O.CON.KPUB.FW.W.0035.240506T1600Z-240507T0400Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
235 PM MDT Sun May 5 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 224...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Tuesday morning through Tuesday evening.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-232-233-237-061245-
/O.NEW.KPUB.FW.A.0033.240507T1500Z-240508T0400Z/
/O.CON.KPUB.FW.W.0035.240506T1600Z-240507T0400Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
235 PM MDT Sun May 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 225, 232, 233, AND 237...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 225, 232, 233, AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Tuesday morning through Tuesday evening.

* Affected Area...Fire Weather Zones 225, 232, 233 and 237.

* Winds...West 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
787 
WWUS85 KPUB 060038
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
638 PM MDT Sun May 5 2024


COZ224-061645-
/O.EXP.KPUB.FW.W.0034.000000T0000Z-240506T0100Z/
/O.CON.KPUB.FW.W.0035.240506T1600Z-240507T0400Z/
/O.CON.KPUB.FW.A.0033.240507T1500Z-240508T0400Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
638 PM MDT Sun May 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 224...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-232-233-237-061645-
/O.CON.KPUB.FW.W.0035.240506T1600Z-240507T0400Z/
/O.CON.KPUB.FW.A.0033.240507T1500Z-240508T0400Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
638 PM MDT Sun May 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 225, 232, 233, AND 237...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 225, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 225, 232, 233 and 237.

* Winds...West 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 4, 12:05 PM MDT, 2 hours 9 minutes earlier. Its key messages:

  • Frost conditions will remain possible this morning over El Paso County.
  • Cooler conditions will help give a relief to the high fire danger today, while scattered showers with isolated thunderstorms develop mainly over the mountains.
  • Snow chances increase across the Continental Divide Sunday night into Monday, with periodic snow chances continuing through mid week.
  • Increasing winds and fire danger early next week with a trend towards cooler and wetter conditions for late week.
Area forecast discussion, May 4, 12:05 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1205 PM MDT Sat May 4 2024

.KEY MESSAGES...

- Frost conditions will remain possible this morning over El
  Paso County.

- Cooler conditions will help give a relief to the high fire
  danger today, while scattered showers with isolated
  thunderstorms develop mainly over the mountains.

- Snow chances increase across the Continental Divide Sunday night
  into Monday, with periodic snow chances continuing through
  mid week.

- Increasing winds and fire danger early next week with a trend
  towards cooler and wetter conditions for late week.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 403 AM MDT Sat May 4 2024

The cold front which quickly moved across the plains has since moved
well to the south, with any remaining gusty winds staying confined
to the far southeast plains early this morning. Precip across the
southeast plains has also diminished early this morning, however,
stratus has developed. While this stratus may continue to expand
through the early morning hours, think the Frost Advisory across El
Paso County still looks to be on track. Temps fell well into the 30s
even with a stronger wind, and don't see why they won't fall or hold
steady especially as winds further drop off. Cloud cover may limit
frost development in some spots, but once again, think the Frost
Advisory is on track and have left it in place at this time.

A return to southwesterly flow is in store today, as an upper level
low moves east across the western CONUS. This will usher in some
weak mid level energy and slight increases in moisture that should
be enough for scattered showers with isolated storms to develop over
the mountains this afternoon. They should stay tied the higher
terrain, but would not be surprised to see a few showers move off
the mountains and into the valleys and adjacent plains. Severe
weather is not expected today though, as instability looks to be on
the weaker side. Additionally, some light snow accums will be
possible for the higher peaks this afternoon into the early evening.
Despite sunny to partly cloudy skies through midday and early
afternoon along with some warming, overall cooler air mass will keep
temps cooler and slightly below normal today.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 403 AM MDT Sat May 4 2024

Sunday-Monday...Models remain in good agreement of increasing southwest
flow aloft across the region through the day Sunday, as a strong eastern
Pacific low, currently moving onshore across the Pacific Northwest Coast,
digs across the West Coast and into the Great Basin. This system remains
progged to weaken as it lifts out across the Rockies through the day on
Monday, however, its associated strong mid level (bora) front is progged
to translate across south central Colorado early Monday morning and
continues out across the Eastern Plains through the late morning and early
afternoon.

The progged movement of the this system keeps much of southern Colorado
in the dry and windy portion of the storm, with breezy south to southwest
winds of 20 to 40 mph expected across the region by Sunday afternoon,
strongest over the higher terrain. There could to be some spotty critical
weather conditions across the San Luis Valley on Sunday, however, current
coverage looks to preclude any fire weather highlights attm. Temperatures
warm ahead of the system on Sunday, with highs back to at and above seasonal
levels in the 70s to lower 80s across the Plains, and mainly in the 50s and
60s across the higher terrain.

Increasing moisture and lift ahead of the system moving across the Rockies
Sunday night will develop snow across the Continental Divide, with snow,
heavy at times, and blowing snow likely creating hazardous travel across
the higher mountain passes into Monday morning. While current snow amounts
fall short of advisory levels, later shifts may need to issue some highlights
for the expected snow and blowing associated with the passing bora front.
Further east, will see increasing west to southwest winds ahead of the front
Sunday night, with strong westerly winds of 40 to 60 mph, strongest over and
near the southeast mountains, possible as the bora front translates east early
Monday morning. Will need to keep monitoring later model data with later shifts
possibly issuing High Wind Watches, as well as Fire Weather Watches for areas
where fuels are deemed critical, with very dry air mixing down across the
region on Monday. Temperatures cool behind the bora system on Monday, though
are still around seasonal levels in the 60s to mid 70s across the Plains,
and in the 40s and 50s across the higher terrain, save 30s at the peaks.

Moderate westerly flow continues across the region Tuesday and Wednesday,
keeping mainly dry, save for some showers across the ContDvd, breezy and
warm conditions in place through mid week, with the potential for critical
fire weather conditions, especially across the San Luis Valley.

Cool and unsettled weather remains in the offing for Wednesday night through
the end of the work week, as models continue to indicate a broad upper
trough in place across the Rockies. This will allow for a few fronts to
move across the region, as well as support shower chances, especially over
and near the higher terrain.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1159 AM MDT Sat May 4 2024

VFR conditions are expected to prevail for KALS and KPUB, and mostly
for KCOS, throughout the forecast period. There will be some VCSH
possible between 00 and 06Z at both KCOS and KPUB. Winds will be
mostly influenced synoptically at all terminals, but diurnal will
take over during the late night/early morning hours as winds weaken,
then they will become influenced towards the end of the forecast
period. -Stewey

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...
Hazardous weather outlook, May 4, 11:54 AM MDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1154 AM MDT Sat May 4 2024

COZ058>089-093>099-051800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1154 AM MDT Sat May 4 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered showers and thunderstorms will be possible
across the higher terrain and immediate adjacent locations. Gusty
outflow winds may accompany any stronger storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Increasing west to southwest flow will bring snow and blowing snow
to the higher terrain along and west of the Continental Divide Sunday
night and Monday. Snow accumulations of 2 to 6 inches will be possible
by Monday morning. The snow, combined with gusty westerly winds, will
create hazardous travel conditions across the higher terrain of the
Continental Divide Sunday night and Monday.

Strong and gusty westerly winds over the higher terrain Sunday
night, will move east across the high mountain valleys through
the Eastern mountains and Plains through the day Monday, with
critical fire weather conditions and high fire danger expected
across much of area into Monday evening.

Breezy westerly winds to persist through mid week, keeping
fire danger high, especially across the San Luis Valley, before
cooler, unsettled and less windy weather takes hold across the
area for Thursday into the end of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

STEWARD/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:14 PM MDTSpecial Weather StatementPUBBaca46 min
May 3, 10:48 PM MDTSpecial Weather StatementPUBBaca42 min
May 4, 2:14 PM MDTFire Weather WatchPUBAlamosa, Baca, Conejos, Costilla, Custer, Huerfano and 5 more14 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.